MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO INTRAVASULAR CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO INTRAVASULAR CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306601
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during an obstetric infusion, the midwife pulled out the catheter because it wasn't in the vein.On removal, the catheter was bent, and the needle had pierced it.There was unknown patient involvement.
 
Additional Manufacturer Narrative
A1, a2, a3, a4, b5, h3 and h6.Codes: updated.One used device without sheath component and packaging was returned for analysis.Visual examination noted no evidence of kinked catheter, catheter high trim, cannula tip deformation or bent cannula.Leak testing was performed and there was leakage of the catheter tubing confirming the complaint.Examination of the catheter tube displayed evidence of a punctures at the bevel tip and mid-length (where leakage occurred) which is consistent with catheter wall penetration by the cannula due to a redirect during insertion and not the result of a manufacturing nonconformance.Based on device analysis, the complaint cannot be confirmed as a manufacturing related nonconformance, but is highly probable to be due to a variation in insertion technique by the end user.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.
 
Event or Problem Description
Additional information was received via email informing that the issue occurred during use on the patient.No clinical consequences.The incident is resolved, no treatment in progress.

Brand Name
JELCO INTRAVASULAR CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20324486
Report Number1219611-2024-00044
Device Sequence Number7783117
Product Code FOZ
UDI-Device Identifier10351688071170
UDI-Public(01)10351688071170(17)251117(10)4351101
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Catalogue Number306601
Device Lot Number4351101
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight88 KG